Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS New York, NY

May 23, 2013Westchester County, New York; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at May 23, 2013, 3:48 PM EDT for Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 117 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2013, 3:48 PM EDT (19:48 UTC)
Expired
May 23, 2013, 5:45 PM EDT
In force
117 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Greater Bridgeport Planning Region, CT, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 4:25 PM EDTFLASH FLOODDanbury, CTMAIN STREET CLOSED IN THE AREA OF WOOSTER STREET DUE TO FLOODING. TIME ESTIMATED BY RADAR
May 23, 4:30 PM EDTFLASH FLOODDanbury, CTROGERS PARK ROAD CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WGUS51 KOKX 231948
FFWOKX
CTC001-NYC119-232145-
/O.NEW.KOKX.FF.W.0006.130523T1948Z-130523T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
348 PM EDT THU MAY 23 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 545 PM EDT...

* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM AN AREA OF THUNDERSTORMS OVER THE WARNED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4147 7331 4147 7330 4145 7330 4145 7327
      4143 7326 4144 7325 4141 7319 4138 7320
      4115 7365 4128 7380 4136 7363 4137 7355
      4141 7354 4149 7336

$$

JMC
2 follow-up statements
247 
WGUS71 KOKX 232104
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
504 PM EDT THU MAY 23 2013

CTC001-NYC119-232145-
/O.CON.KOKX.FF.W.0006.000000T0000Z-130523T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTCHESTER NY-FAIRFIELD CT-
504 PM EDT THU MAY 23 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
FAIRFIELD AND WESTCHESTER COUNTIES...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF THE AREA. 
THE CONTINUED THUNDERSTORMS WILL EXACERBATE EXISTING FLOODING AND 
LEAD TO AREAS OF NEW FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.

&&

LAT...LON 4147 7331 4147 7330 4145 7330 4145 7327
      4143 7326 4144 7325 4141 7319 4138 7320
      4115 7365 4128 7380 4136 7363 4137 7355
      4141 7354 4149 7336

$$

JMC
357 
WGUS71 KOKX 232145
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
545 PM EDT THU MAY 23 2013

CTC001-NYC119-232154-
/O.EXP.KOKX.FF.W.0006.000000T0000Z-130523T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTCHESTER NY-FAIRFIELD CT-
545 PM EDT THU MAY 23 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EDT FOR FAIRFIELD
AND WESTCHESTER COUNTIES...

HEAVY RAIN HAS MOVED OUT OF THE AREA. ADDITIONAL HEAVY SHOWERS AND 
THUNDERSTORMS OVER ROCKLAND COUNTY SHOULD PASS JUST TO THE WEST 
BEFORE 7 PM. 

LAT...LON 4147 7331 4147 7330 4145 7330 4145 7327
      4143 7326 4144 7325 4141 7319 4138 7320
      4115 7365 4128 7380 4136 7363 4137 7355
      4141 7354 4149 7336

$$

GOODMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at May 23, 2:12 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 23, 2:12 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
212 PM EDT THU MAY 23 2013

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE SLOWLY APPROACHES THROUGH
TONIGHT...DRAGGING A COLD FRONT THROUGH THE AREA FRIDAY MORNING.
THE CENTER OF THIS SYSTEM WILL THEN EXIT TO THE EAST BY THE END OF
THE DAY...AND REMAINS JUST EAST OF THE REGION THROUGH SATURDAY. IT
THEN TRACKS NORTH ALONG THE NEW ENGLAND COAST ON SUNDAY. HIGH
PRESSURE OVER THE GREAT LAKES BUILDS SOUTHEAST ACROSS THE AREA
MONDAY INTO TUESDAY. A WARM FRONT WILL THEN APPROACH FROM THE
SOUTHWEST BY MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST RADAR TRENDS CONTINUE TO SUPPORT HRRR/RAP/NAM/SREF IDEA OF
SHRA/TSRA THIS AFTERNOON MAINLY BEING CONFINED TO THE NW 1/2 OF
THE CWA. HAVE MAINTAINED CATEGORICAL POPS NW AND CHC POPS SE AS A RESULT.

SEVERE THREAT REMAINS OVER THE NW 1/2 OF THE CWA...WITH 1000-2000
J/KG CURRENTLY OVER LOWER HUDSON VALLEY/NE NJ...ALONG WITH 30 KT
OF BULK SHEAR SUPPORTING BULK RICHARDSON NUMBERS OF 15-30. SO CAN
EXPECT ORGANIZED MULTI- CELLULAR CLUSTERS AND POSSIBLY AN ISOLATED
SUPERCELL. MAIN THREAT IF ANY STORM BECOMES SEVERE IS GUSTY WINDS
AND HAIL.

GIVEN APPROACHING 700-500 HPA SHORTWAVE AND STRENGTHENING LOW
LEVEL JET SCT SHRA/ISO TSRA CANNOT BE RULED OUT OVER SE 1/2 OF CWA.

PWAT VALUES AROUND 1.75 INCHES AND POTENTIALLY TRAINING CELLS
WILL ALLOW FOR THE POSSIBILITY OF AT LEAST LOCALIZED MINOR
FLOODING. PLEASE SEE THE HYDROLOGY SECTION BELOW FOR MORE DETAILS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
COLD FRONT EVENTUALLY MOVES INTO THE WESTERN ZONES LATE AT NIGHT
PROVIDING LIFT. FARTHER EAST...LIFT COMES COURTESY OF ADDITIONAL MID
LEVEL SHORTWAVES AND A STRENGTHENING LOW LEVEL JET. ON A LARGER
SCALE...LIFT FROM THE RIGHT ENTRANCE REGION OF A JET STREAK ALOFT
SHIFTS IN LATE AT NIGHT. SO SHOWERS WILL BE LIKELY ALONG WITH
THUNDERSTORMS...AS WELL AS THE CONTINUED THREAT OF LOCALIZED
FLOODING. THE SEVERE THUNDERSTORM THREAT SHOULD LINGER AT LEAST INTO
THE EVENING HOURS.

ALTHOUGH THE CENTER OF THE SYSTEM AND COLD FRONT WILL BE TO OUR EAST
BY THE END OF THE DAY ON FRIDAY. STILL EXPECTING SOME SHOWERS RIGHT
ALONG THE SYSTEM...AS WELL AS A CONTINUED THREAT IN THE AFTERNOON AS
A TRAILING SHORTWAVE MOVES IN FROM THE WEST. THUNDERSTORMS WILL
STILL BE POSSIBLE...BUT MAINLY ASSOCIATED WITH THE EXITING COLD
FRONT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODEL CONSENSUS CONTINUES TO DEPICT A SLOWER AND DEEPER SOLUTION WITH
THE APPROACHING UPPER TROUGH OVER THE MID SECTION OF THE
COUNTRY...TAKING A CLOSED UPPER LOW FROM THE MID ATLANTIC STATES ON
FRI NE TO OVER NEW ENGLAND ON SUN. PREFERENCE AT THIS TIME IS TO
CONTINUE TO TREND FORECAST TOWARDS THE SLOWER GFS/ECMWF SOLUTION
BASED ON MODEL TRENDS AND THE RUN TO RUN CONTINUITY BEING EXHIBITED
OVER THE LAST SEVERAL MODEL CYCLES.

AS FOR SENSIBLE WEATHER...THIS RESULTS IN A BREEZY...COOL AND WET
WEEKEND. POTENTIAL EXISTS FOR MODERATE FRONTOGENETIC RAIN BANDING ON
SATURDAY...WITH GRADUALLY TAPERING TO SHOWER ACTIVITY SAT NIGHT
THROUGH SUNDAY. IT IS NOT OUT OF THE QUESTION THAT INSTABILITY
SHOWER ACTIVITY COULD LINGER INTO MON. NW WINDS OF 15 TO 25 MPH WITH
GUSTS UP TO 35 MPH ARE POSSIBLE THROUGH THE WEEKEND.

TEMPS THIS WEEKEND COULD BE A GOOD 8 TO 12 DEGREES BELOW
SEASONABLE...WITH TEMPS LIKELY STRUGGLING TO GET OUT OF THE 50S WITH
COLD POOL ALOFT...CLOUDS AND RAIN. TEMPS ON SUNDAY WILL LIKELY NOT
BE ANY BETTER BASED ON TRENDS. OVERNIGHT LOWS WILL BE CLOSE TO
SEASONABLE. A GRADUAL WARM-UP TO NEAR SEASONABLE LEVELS IS THEN
FORECAST MON-WED.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
HIGH IMPACT WEATHER DAY FOR THE NYC TERMINALS.

A FRONTAL BOUNDARY WILL SLOWLY APPROACH THE AREA TODAY...MOVING
THROUGH LATE TONIGHT. LOW PRESSURE FORMS ALONG THE FRONTAL
BOUNDARY ON FRIDAY.

VFR CIGS AND VIS AT KLGA AND KJFK WILL LOWER TO MVFR...ESPECIALLY
IN ANY SHOWERS AND THUNDERSTORMS THAT MOVE THROUGH THE TERMINALS.
FOG JUST OFF THE SOUTH SHORE OF LONG ISLAND MAY MAKE ITS WAY
INTO KJFK. ALSO...AN AREA OF SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED OVER THE CENTRAL JERSEY COAST AND IS MOVING NORTHWARD.
WILL IMPACT KJFK AND KLGA AROUND 18Z.

FOR THE CITY TERMINALS...SHOWERS WILL POP UP AT ANY TIME...SOME OF
WHICH WILL BE THUNDERSTORMS...SO WENT PREVAILING SHRA AND TEMPO
-TSRA. MORE STABLE AIR OVER EASTERN SECTIONS...AND THEREFORE
SHOWERS AND THUNDERSTORMS SHOULD OCCUR LATER IN THE DAY AS THE
FRONT APPROACHES...AFTER 22Z.

CONDITIONS OVERNIGHT ARE EXPECTED TO FALL TO IFR OR LESS IN LOW
CLOUDS AND RAIN SHOWERS. ADDITIONAL THUNDER WILL BE POSSIBLE. WILL
INTRODUCE THUNDER TO THE TERMINALS EAST OF NYC IN A PROB30 GROUP
AFTER 00Z AS A LOW LEVEL JET MOVES OVER THE TERMINALS THERE.

WINDS WILL GENERALLY BE FROM THE SOUTH TO SOUTHWEST 10 TO 15 KT
TODAY. GUSTY WINDS TO BETWEEN 20 AND 30 KT ARE POSSIBLE IN SHOWERS
AND THUNDERSTORMS. WINDS AWAY FROM THE COAST MAY GO LIGHT AND
VARIABLE TONIGHT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS. FOG AND STRATUS
OFF THE SOUTH SHORE OF LONG ISLAND COULD MOVE IN...BRINGING VSBY
AND CIGS TO IFR.

KLGA FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.

KEWR FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.

KTEB FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.

KHPN FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.

KISP FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY FOR CHANGING
CONDITIONS/TIMING OF ANY SHOWERS OR THUNDERSTORMS.

.OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
.FRIDAY...NUMEROUS SHRA...ISOLATED TSTMS POSSIBLE. MVFR TO IFR IN
SHOWERS...FOG AND STRATUS.
.SATURDAY...SHRA LIKELY WITH MVFR OR LOWER. N WINDS 25-30G35KT.
.SUNDAY...MOST LIKELY VFR WITH NW WINDS 20-25KT. POTENTIAL FOR GUSTS
UP TO 40KT.
.MONDAY...VFR. NW WINDS 15-20G25KT.

&&

.MARINE...
MINOR ADJUSTMENTS MADE TO REFLECT LATEST TRENDS IN OBSERVATIONS
AND GUIDANCE...FORECAST APPEARS ON TRACK.

WEB-CAMS SHOW VISIBILITIES ALONG THE ATLANTIC COAST AND NY HARBOR
GOING DOWN TO UNDER A MILE AT TIMES...SO HAVE ISSUED A MARINE
WEATHER STATEMENT FOR THE WATERS S AND W OF LONG ISLAND THROUGH 4
PM FOR PATCHY DENSE FOG.

OTHERWISE...SCA HAS BEEN EXTENDED THROUGH FRIDAY AS A LINGERING
SWELL LIKELY KEEPS SEAS UP OVER 5 FT OVER A GOOD PORTION OF THE
OCEAN WATERS. GUSTS TO 25 KTS WILL BE POSSIBLE AS WELL DURING
PARTS OF THIS PERIOD ON THE OCEAN WATERS AS WELL. NON-OCEAN WATERS
THROUGH FRIDAY SHOULD SEE GUSTS PEAK AT AROUND 20 KT...BUT A FEW
GUSTS TO 25 KT CANNOT BE COMPLETELY RULED OUT.

SCA CONDITIONS ARE BECOMING INCREASINGLY LIKELY...WITH THE POTENTIAL
FOR GALE CONDITIONS SAT INTO SUN...AS LOW PRESSURE FORMS OVER THE
WATERS ON FRI AND LIFTS SLOWLY TO THE NORTH AND EAST. WINDS AND
SEAS BEGIN TO SUBSIDE LATE SUN INTO MON WITH HIGH PRESSURE
BUILDING IN FROM THE GREAT LAKES REGION.

&&

.HYDROLOGY...
THERE IS THE POTENTIAL FOR AROUND INCH BASIN AVERAGE RAINFALL TODAY
THROUGH TONIGHT. HIGHER AMOUNTS WILL BE POSSIBLE IN THUNDERSTORMS.
NOT EXPECTING ANY WIDESPREAD FLOOD THREAT TODAY AND TONIGHT...BUT AT
LEAST SOME MINOR FLOODING IS PROBABLE. FLASH FLOODING IS NOT OUT OF
THE QUESTION...AND THIS WILL NEED TO BE CLOSELY MONITORED AS THE DAY
WEARS ON. CONFIDENCE AT THIS TIME REGARDING TIMING/COVERAGE/PLACEMENT
OF FLASH FLOODING IS TOO LOW TO GO WITH A WATCH FOR FLASH
FLOODING.

THE THREAT FOR LOCALIZED HEAVY RAINFALL WILL CONTINUE INTO THE FIRST
HALF OF FRI WITH EMBEDDED CONVECTION. AN ADDITIONAL 1/2 TO 1 INCH OF
RAINFALL IS POSSIBLE FRI NIGHT INTO SUN. THIS MAY EXACERBATE ANY
ONGOING FLOODING.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ350-353-355.

&&

SYNOPSIS...JC/NV
NEAR TERM...MALOIT
SHORT TERM...JC
LONG TERM...NV
AVIATION...JP
MARINE...JC/MALOIT/NV
HYDROLOGY...JC/NV
Hazardous weather outlook, May 23, 4:59 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
459 AM EDT THU MAY 23 2013

CTZ005-006-NJZ002-004-006-103>108-NYZ067>075-176-178-241000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
459 AM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS GUSTY WINDS AND HAIL.

LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT WITH RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR. DEPENDING ON THE EXACT TRACK OF
STORMS PRODUCING HEAVY RAINFALL...FLASH FLOODING IS POSSIBLE. THE
MAIN THREAT THOUGH IS MINOR FLOODING OF POOR DRAINAGE
AREAS...INCLUDING URBAN AREAS AND SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE THREAT OF MINOR FLOODING AND FLASH FLOODING CONTINUES INTO
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007>012-NYZ078>081-177-179-241000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
459 AM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT WITH RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR. DEPENDING ON THE EXACT TRACK OF
STORMS PRODUCING HEAVY RAINFALL...FLASH FLOODING IS POSSIBLE. THE
MAIN THREAT THOUGH IS MINOR FLOODING OF POOR DRAINAGE
AREAS...INCLUDING URBAN AREAS AND SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE THREAT OF MINOR FLOODING AND FLASH FLOODING CONTINUES INTO
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-241000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
459 AM EDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, May 23, 2:31 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
231 PM EDT THU MAY 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     FLASH FLOOD      TARRYTOWN               41.06N  73.87W
05/23/2013                   WESTCHESTER        NY   LAW ENFORCEMENT

            ROUTE 9 AT MCKEEL AVENUE CLOSED FROM ROADWAY BUCKLING
            DUE TO FLOODING.

&&

DS
Local storm report, May 23, 2:43 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
243 PM EDT THU MAY 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     FLASH FLOOD      1 SW PLEASANTVILLE      41.13N  73.80W
05/23/2013                   WESTCHESTER        NY   BROADCAST MEDIA

            SAW MILL RIVER PARKWAY IS CLOSED BETWEEN EXIT 26 AND
            EXIT 29 DUE TO FLOODING.

&&

DS
Local storm report, May 23, 3:27 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
327 PM EDT THU MAY 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     FLASH FLOOD      VALHALLA                41.07N  73.78W
05/23/2013                   WESTCHESTER        NY   BROADCAST MEDIA

            TACONIC STATE PARKWAY CLOSED BETWEEN COMMERCE STREET
            AND STEVENS AVENUE DUE TO FLOODING.

&&

DS
Special weather statement, May 23, 3:34 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT THU MAY 23 2013

CTZ005-006-232015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
334 PM EDT THU MAY 23 2013

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND NORTHWESTERN NEW
HAVEN COUNTIES...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTHBURY...AND MOVING NORTHEAST AT 35 MPH.

PEOPLE IN FAIRFIELD AND NORTHWESTERN NEW HAVEN COUNTIES...INCLUDING
SOUTHBURY...NAUGATUCK...WATERBURY AND WOLCOTT...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM.
THIS WILL CAUSE MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4163 7293 4156 7294 4157 7288 4155 7286
      4158 7283 4156 7282 4158 7280 4158 7275
      4155 7275 4133 7326 4148 7339 4149 7337
      4148 7333 4151 7331 4152 7317 4156 7316
      4157 7310 4162 7305 4165 7296

JMC
Local storm report, May 23, 3:39 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
339 PM EDT THU MAY 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     1 W REDDING             41.30N  73.41W
05/23/2013                   FAIRFIELD          CT   FIRE DEPT/RESCUE

            TREE LIMB DOWN NEXT TO HOUSE ON DIAMOND HILL RD

&&

PICCA

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 11:04 PM EDTSpecial Weather StatementOKXOrange56 min
May 23, 12:18 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester5 hr
May 23, 1:00 PM EDTFlash Flood WarningOKXPutnam, Rockland, Westchester90 min
May 23, 1:15 PM EDTAreal Flood AdvisoryOKXPutnam, Westchester3 hr
May 23, 1:36 PM EDTSevere Thunderstorm WarningOKXWestchester39 min
May 23, 3:01 PM EDTFlash Flood WarningOKXRockland, Westchester119 min
May 23, 3:03 PM EDTAreal Flood AdvisoryOKXNew York, Richmond87 min
May 23, 3:13 PM EDTAreal Flood AdvisoryOKXPutnam, Westchester3 hr
May 23, 3:25 PM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond2 hr
May 23, 4:04 PM EDTSpecial Marine WarningOKX56 min
May 23, 4:50 PM EDTFlash Flood WarningOKXRockland, Westchester3 hr
May 23, 5:09 PM EDTRip Current StatementOKXNassau, Suffolk28 hr
May 23, 5:58 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester2 hr
May 23, 6:58 PM EDTAreal Flood AdvisoryOKXWestchester2 hr
May 23, 7:43 PM EDTFlash Flood WarningOKXWestchester5 hr
May 23, 7:59 PM EDTAreal Flood AdvisoryOKXRockland3 hr
May 23, 2:14 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region46 min
May 23, 3:34 PM EDTSpecial Weather StatementOKX41 min

Nearby

Flash Flood Warnings in New York, 2013Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.